MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas¿ heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Patient weight was requested but not made available.Instructions for use for gore¿ viabahn¿ vbx balloon expandable endoprosthesis warnings section state, do not withdraw the gore¿ viabahn¿ vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore¿ viabahn¿ vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore¿ viabahn¿ vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore¿ viabahn¿ vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore¿ viabahn¿ vbx balloon expandable endoprosthesis or introducer sheath.
 
Event or Problem Description
The following was reported to gore: during treatment using a kissing technique in the common iliac arteries, the left side had tight stenosis and the right side had a previously implanted stent (unknown manufacturer).A 7fr cordis brite tip catheter introducer was used to advanced the gore¿ viabahn¿ vbx balloon expandable endoprosthesis (vbx device) over a.035 stiff wire guidewire.As reported, the vbx device did not reach the common iliac artery and as it was being pulled back through the sheath, the vbx device came off the balloon.The vbx device was deployed in the external iliac artery.A new vbx device was inserted and was able to reach the common iliac artery and deployed.The patient did not experience any adverse consequences.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12387561
Report Number2017233-2021-02318
Device Sequence Number3476564
Product Code PRL
UDI-Device Identifier00733132637331
UDI-Public00733132637331
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberBXA085902A
Device Catalogue NumberBXA085902A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR